MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC PRO-DENSE¿; FILLER, BONE VOID, CALCIUM COMPOUND

WRIGHT MEDICAL TECHNOLOGY INC PRO-DENSE¿; FILLER, BONE VOID, CALCIUM COMPOUND
Model Number 87SR0050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Discoloration (2074); Burning Sensation (2146); Ambulation or Postural Difficulties (2544); Cramp(s) /Muscle Spasm(s) (4521); Reaction to Medicinal Component of Device (4574); Swelling/ Edema (4577)
Date of Event 03/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device remains implanted in patient.
 
Event or Problem Description
It was reported that the patient underwent a surgical procedure to treat intraosseous lesion/neoplasm of the third metatarsal proximal metaphysis of the left foot.A few weeks post-op the patient noticed swelling, burning throbbing, gets really red or purple/black at times.Patient experiences spasm.Patient mentioned that she had noticed some swelling and discoloration post surgery but area was bandaged and didn't see how bad it was until the 2 week follow up.Patient cannot put too much weight on the foot, she is in a walking shoe.Patient has an allergy to latex and bromine.Patient is still being treated by primary doctor and meeting with a pain management doctor.
 
Additional Manufacturer Narrative
Correction b2 the reported event could be confirmed, since imaging provided, and office visit notes confirm the reported issue.The medical affairs team was consulted and asked to review available information.Per their review, "it is known that spill of such a filler can cause temporary soft tissue inflammation, yet, in this case such a spill is not apparent on the postoperative x-rays.The clinical picture that is described by the treating physician corresponds with autonomic disfunction.Autonomic disfunction is well-known after trauma and after surgery of the hand and the foot.The purple discoloration is posture-, and temperature-dependent (usually very visible after showering) and is caused by the decrease of the speed of blood flow and dysregulation of the vasoconstriction and vasodilation, giving the blood more time to deliver oxygen to the tissues and making the blood darker, shining purple through the skin.In conclusion, autonomic dysfunction (a condition in which the autonomic nervous system (ans) does not work properly.This may affect the functioning of the blood vessels) after surgery of the foot, causing discomfort and discoloration of the skin.These signs and symptoms are temporarily most of the times." based on investigation, the root cause was attributed to an anticipated procedural related issue.The issue is a known possibility after trauma and after surgery of the hand and the foot.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that the patient underwent a surgical procedure to treat intraosseous lesion/neoplasm of the third metatarsal proximal metaphysis of the left foot.A few weeks post-op the patient noticed swelling, burning throbbing, gets really red or purple/black at times.Patient experiences spasm.Patient mentioned that she had noticed some swelling and discoloration post surgery but area was bandaged and didn't see how bad it was until the 2 week follow up.Patient cannot put too much weight on the foot, she is in a walking shoe.Patient has an allergy to latex and bromine.Patient is still being treated by primary doctor and meeting with a pain management doctor.Update: the patient underwent a revision surgery to remove the prodense from her foot.

Brand Name
PRO-DENSE¿
Common Device Name
FILLER, BONE VOID, CALCIUM COMPOUND
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14628635
Report Number3010667733-2022-00196
Device Sequence Number14989295
Product Code MQV
UDI-Device Identifier00889797072755
UDI-Public00889797072755
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K181255
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/03/2025
Device Model Number87SR0050
Device Catalogue Number87SR0050
Device Lot Number1696420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age20 YR
Patient SexFemale
Patient Weight47 KG